Hail, Warren
- When
- June 1, 9:23 PM CST
- Where
- Warren County, Kirkwood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.870, -90.750
A warm front triggered some severe thunderstorms during the evening of June 1 and early morning hours of June 2.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A warm front triggered some severe thunderstorms during the evening of June 1 and early morning hours of June 2.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 1, 9:04 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 PM CDT TUE JUN 1 2010
.UPDATE...
EXPANDED FLASH FLOOD WATCH OVER THE REST OF THE AREA WITH LINE OF
TSRA MOVING OUT OF SOUTH CENTRAL IA AND HEADED FOR THE SRN THIRD
OF THE CWFA. TRAILING E-W LINE TSRA IS SAGGING SOUTH THROUGH NRN
MO ATM. HOWEVER...WITH LLJ INCREASING NEXT SEVERAL HOURS AND
POINTING TOWARD SE IA TONIGHT...FEEL THERE IS POTENTIAL FOR MORE
DEVELOPMENT LATER TONIGHT. FURTHER NORTH IT LOOKS MORE LIKE A
PROLONGED PD OF MODERATE SHRA WITH SOME EMBEDDED TSRA. SOME AREAS
N OF I80 RECEIVED AN 1+ IN AN HOUR FROM STORMS EARLIER THIS
EVENING. WITH THE GROUND SATURATED IN SPOTS FROM THE EARLIER
STORMS WILL CONTINUE TO FLASH FLOOD FOR THE NORTHERN COUNTIES.]
NO OTHER CHANGES WERE MADE TO THE FORECAST
..DLF..
&&
.AVIATION /ISSUED AT 312PM....
VFR CONDITIONS EXPECTED UNTIL AT LEAST
MID EVENING TONIGHT. CONVECTION SHOULD MOVE IN FROM THE WEST
BRINGING THUNDERSTORMS WITH MVFR...PERHAPS EVEN BRIEF IFR
CONDITIONS IN HEAVY RAIN FOR A FEW HOURS AS THE THUNDERSTORMS MOVE
THROUGH DURING THE EVENING AND OVERNIGHT HOURS. THESE MVFR
CONDITIONS SHOULD PERSIST INTO THE EARLY MORNING HOURS BEFORE THE
SHOWERS AND THUNDERSTORMS MOVE SOUTHEAST OUT OF THE AREA IN THE
MORNING. ..LE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 9 AM CDT WEDNESDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 9 AM CDT WEDNESDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 9 AM CDT WEDNESDAY FOR CLARK-SCOTLAND.
&&
DLFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 359 PM CDT TUE JUN 1 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-022100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 359 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THIS EVENING...THE PRIMARY THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. IN ADDITION...OVERNIGHT THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A WARMER AND MORE MOIST AIRMASS WILL MOVE INTO THE AREA FROM THE SOUTHWEST...SETTING UP A WARM FRONT UPON WHICH THE SHOWERS AND THUNDERSTORMS WILL FOCUS. AIRMASS PROFILES INDICATE THAT THE MAIN THREAT FOR THIS EVENING AND TONIGHT IS FOR DAMAGING WINDS AND POSSIBLY LARGE HAIL. LATER IN THE EVENING AND OVERNIGHT THE STORMS WILL SLOW DOWN AND WILL HAVE MORE MOISTURE TO WORK WITH...CHANGING THE THREAT OVER TO HEAVY RAINFALL...WITH POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE STORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. THE RISK OF SEVERE STORMS WILL BE GREATEST SOUTH OF INTERSTATE 80...WHERE THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK. CONDITIONS MAY BE FAVORABLE FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL IN SOUTHEAST IOWA...FAR NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS FROM MID AFTERNOON INTO EARLY EVENING. THE MAIN SEVERE THREAT WILL LIKELY CHANGE TO DAMAGING WIND AND LOCALLY HEAVY RAINFALL WEDNESDAY NIGHT. HEAVY RAINFALL MAY LEAD TO FLASH FLOODING AND POSSIBLE RIVER FLOODING...ESPECIALLY IN LOCATIONS THAT RECEIVE REPEATED HEAVY RAINFALL EVENTS TUESDAY THROUGH WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT...SATURDAY...AND SATURDAY NIGHT. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 7 SW VINTON 42.09N 92.12W
06/01/2010 E45 MPH BENTON IA EMERGENCY MNGR
ESTIMATED 40 TO 45 MPH WIND GUSTS WITH PEA SIZED HAIL.
&&
LEGROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST FAIRFIELD MUNICIPAL AIR 41.05N 91.98W
06/01/2010 M49 MPH JEFFERSON IA AWOS
&&
LEGROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HEAVY RAIN 6 NE VAN HORNE 42.08N 92.03W
06/01/2010 M1.18 INCH BENTON IA TRAINED SPOTTER
MEASURED IN 25 MINUTES...ALONG WITH PEA SIZE HAIL.
&&
LEGROSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 834 PM CDT TUE JUN 1 2010 IAZ051>053-020300- BENTON-LINN-JONES- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA 834 PM CDT TUE JUN 1 2010 ...STRONG THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL... AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF THUNDERSTORMS FROM JUST EAST OF VINTON...TO ALBURNETT AND TO NORTHWEST OF ANAMOSA MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT THE SHELLSBURG...NORTHERN CEDAR RAPIDS METRO AREA...MONTICELLO AND ANAMOSA AREAS THROUGH 945 PM. THESE AREAS WILL BE IMPACTED BY VERY HEAVY RAINFALL AT RATES OF AN INCH AND A HALF AN HOUR...WIND GUSTS UP TO 45 MPH...AND POSSIBLE SOME SMALL HAIL AS THEY PASS BY. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. MOVE INDOORS AND AWAY FROM WINDOWS AS THESE STORM APPROACH. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 W MOUNT PLEASANT 40.96N 91.58W
06/01/2010 M0.50 INCH HENRY IA TRAINED SPOTTER
&&
LEGROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG HEDRICK 41.17N 92.31W
06/01/2010 KEOKUK IA FIRE DEPT/RESCUE
NUMEROUS 4 TO 8 INCH TREE BRANCHES DOWN THROUGHOUT TOWN.
POWER IS ALSO OUT.
0745 PM TSTM WND GST HEDRICK 41.17N 92.31W
06/01/2010 E60 MPH KEOKUK IA FIRE DEPT/RESCUE
&&
LEGROThe Quad Cities radar (KDVN), 84 km away, was scanning. The volume nearest the first event began at 03:24 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
Nickel sized hail started to cover the ground about 2 miles north of Kirkwood, IL around 1024 pm June 1.
Quarter sized hail fell about 2 miles west of Monmouth, IL around 1029 pm June 1.
Quarter sized hail fell in Blandinsville, IL around 1150 pm June 1.
Wind gusts estimated to be 65 mph were observed in Webster, IL at 1154 pm June 1.
A 63 mph wind gust was measured by the AWOS at the Macomb Municipal Airport at 1224 am June 2.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236471, 236472, 236473, 236474, 236475, 236476, 236477, 236491.